Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 72, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 16, 2012, 2:46 AM EDT. It took effect at Jul 16, 2012, 11:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2012, 2:46 AM EDT (06:46 UTC)
- In effect from
- Jul 16, 2012, 11:00 AM EDT
- Expired
- Jul 17, 2012, 2:51 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
718 WHUS73 KAPX 160646 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 246 AM EDT MON JUL 16 2012 LMZ323-341-342-344>346-161500- /O.NEW.KAPX.SC.Y.0072.120716T1500Z-120717T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 246 AM EDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
123 WHUS73 KAPX 162042 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 442 PM EDT MON JUL 16 2012 LMZ323-341-342-344>346-170400- /O.CON.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 442 PM EDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
941 WHUS73 KAPX 170301 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 PM EDT MON JUL 16 2012 LMZ323-341-342-344>346-170900- /O.CON.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1101 PM EDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
862 WHUS73 KAPX 170305 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1105 PM EDT MON JUL 16 2012 LHZ345-170900- /O.EXA.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 1105 PM EDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-170900- /O.CON.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1105 PM EDT MON JUL 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
831 WHUS73 KAPX 170651 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 251 AM EDT TUE JUL 17 2012 LHZ345-LMZ323-341-342-344>346-170800- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-120717T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 251 AM EDT TUE JUL 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 1:38 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 16, 1:38 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 138 AM EDT MON JUL 16 2012 .SYNOPSIS... ISSUED AT 300 PM EDT SUN JUL 15 2012 WARM WEATHER AND PERIODIC SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FIRST PART OF THIS WEEK AS A SLOW-MOVING COOL FRONT GRADUALLY DROPS THROUGH MICHIGAN. TEMPERATURES WILL COOL BACK TO NEAR NORMAL LEVELS FOR MID TO LATE WEEK...WITH MAINLY DRY WEATHER EXPECTED FOR WEDNESDAY THROUGH SATURDAY. && .UPDATE... ISSUED AT 135 AM EDT MON JUL 16 2012 LAKE SUPERIOR INDUCED STRATUS CONTINUES TO HOLD ON STRONG ACROSS PORTIONS OF EASTERN UPPER...AND SHOULD CONTINUE TO DO SO UNTIL SOUTHWEST RETURN FLOW DEVELOPS AROUND/JUST AFTER SUNRISE. BROKEN/SCATTERED MID AND HIGH LEVEL CLOUD DECK ACROSS THE REST OF THE AREA. STILL POSSIBLE FOR A FEW EARLY MORNING SPRINKLES IN INITIAL SURGE OF ISENTROPIC MID LEVEL UPGLIDE. OTHERWISE...INHERITED FORECAST IN EXCELLENT SHAPE WITH ONLY COSMETIC CHANGES NEEDED TO ACCOUNT FOR REAL-TIME TEMPERATURE AND CLOUD TRENDS. UPDATE ISSUED AT 1028 PM EDT SUN JUL 15 2012 ISOLATED SHRA ORIGINATING OVER CENTRAL UPPER MI CONTINUE TO MAKE STEADY PROGRESS ESE-WARD...WITH THE STRONGEST NEARING THE NORTHERN LAKE MI BUOY. THOUGH WE LACK ANY SORT OF DYNAMIC SUPPORT FOR PRECIP UNTIL QUITE LATE NIGHT...THE OVER-LAKE AIRMASS IS NOT ESPECIALLY STABLE (TEMP 75 AND DEW POINT 70 AT THE BUOY). WILL GIVE THIS A BIT LONGER TO FALL APART...BUT WOULD NOT COMPLETELY RULE OUT A STRAY SHRA IN NW LOWER MI AFTER MIDNIGHT. WEAK HIGH PRESSURE IS NOW OVERHEAD. AS IT MOVES EAST...SUB-850MB SW FLOW AND THETA-E ADVECTION WILL BEGIN OVER NORTHERN LAKE MI AND EASTERN UPPER MI...MAINLY AT AND AFTER 09Z. SOME SHRA ASSOCIATED WITH THIS WARM ADVECTION WING ARE MAKING EASTWARD PROGRESS OVER WESTERN SUPERIOR. A STRAY SHRA OR TWO COULD FIRE IN THE DEVELOPING WARM ADVECTION PATTERN OVER EASTERN UPPER MI OR EVEN NORTHERN LAKE MI. WILL MENTION A SPRINKLE OR TWO POSSIBLE IN PARTS OF EASTERN UPPER/NW LOWER MI AFTER 10Z/6AM. MARINE STRATUS/FOG WAS ALREADY MAKING SOME INROADS INTO WHITEFISH BAY AND WESTERN/CENTRAL CHIPPEWA CO BEFORE SUNSET. THOUGH STRATUS NOT ESPECIALLY EASY TO SEE ON SATELLITE THANKS TO AREAS OF CIRRUS ABOVE...A TONGUE OF LOW CLOUDS EXTENDING WEST AND SOUTH OF THE SAULT IS EVIDENT. THIS LINES UP WITH THE OVC002 DECK AT KINROSS. WILL ACCELERATE THE INCREASING CLOUD/FOG TREND IN EASTERN UPPER. ELSEWHERE...WE/VE GOT A GOOD SETUP FOR RADIATIONAL FOG...EXCEPT FOR THE CIRRUS OVERHEAD. PATCHES/AREAS OF FOG CAN STILL BE EXPECTED. UPDATE ISSUED AT 735 PM EDT SUN JUL 15 2012 PRECIP THREAT HAS ENDED NEAR SAGINAW BAY...WHERE THE CU FIELD IS JUST ABOUT GONE. WILL ADJUST CLOUD COVER UPWARD A BIT DUE TO INCOMING CIRRUS. ISOLATED TO SCT CONVECTION HAS FIRED IN CENTRAL UPPER MI...BUT THIS ACTIVITY DOES NOT APPEAR ORGANIZED ENOUGH TO SURVIVE A TRIP ACROSS A SOMEWHAT-MORE-STABLE LAKE MI. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 300 PM EDT SUN JUL 15 2012 SHORTWAVE TROUGH AXIS NOW HEADING EAST OF THE REGION PER AFTERNOON WATER VAPOR IMAGERY...WITH GRADUAL CLEARING CONTINUING ACROSS NORTHERN MICHIGAN THIS AFTERNOON IN A WARM AND HUMID AIRMASS. REMAINING SHOWERS/STORMS OVER GLADWIN/IOSCO/ARENAC COUNTIES WILL EXIT BY 4PM...AS H85 MOISTURE AXIS CONTINUES TO SHIFT SOUTH AND EAST. THROUGH EVENING...EXPECT CONTINUED INCREASING AMOUNTS OF SUNSHINE AS MOST LOCATIONS SEE LATE DAY HIGHS IN THE LOWER TO MIDDLE 80S WITH A FEW UPPER 80S TO AROUND 90 NEAR KCAD. TONIGHT...SHORTWAVE RIDGING BUILDS OVERHEAD WITH WEAK AXIS OF HIGH PRESSURE SETTLING IN AT THE SURFACE. GIVEN THIS SETUP...EXPECT WINDS TO DIE OFF QUICKLY THIS EVENING WITH DECENT RADIATIONAL COOLING SETUP TAKING SHAPE. ONLY CAVEAT TO THIS WILL BE CONVECTIVE DEBRIS DIVING SOUTHEAST FROM EXPECTED DEVELOPMENT JUST NORTH OF THE US/CANADIAN BORDER FROM ND TO MN. GIVEN VERY MOIST BOUNDARY LAYER IN PLACE...LOOKS LIKE A GOOD SETUP FOR FOG. AIRMASS ALOFT WILL BE PRETTY DRY TO START...BUT AFTER MIDNIGHT...EXPECT GRADUALLY INCREASING SW FLOW ABOVE THE BOUNDARY LAYER TO START ADVECTING IN MORE THETAE-RICH AIR. THUS...SEE NO REASON NOT TO INCLUDE SOME FOG FOR ALL AREAS...WITH STRONGEST MENTION FOR AREAS THAT SEE TEMPS FALL THE FARTHEST...WHICH WILL BE THE TYPICAL INTERIOR COOL SPOTS. MOS CONSENSUS WOULD FAVOR THESE LOCALES DIPPING INTO THE UPPER 50S /WHICH AGAIN SPEAKS TO FOG POTENTIAL GIVEN AFTERNOON CROSSOVER TEMPERATURES IN THE MID 60S/ WITH LOW 60S ELSEWHERE AND THIS LOOKS VERY REASONABLE. WOULD LIKE TO SEE MORE LESS CLOUD COVER AND A LITTLE MORE MOISTURE ADVECTION ABOVE THE BOUNDARY LAYER FOR WIDESPREAD DENSE FOG...BUT WILL CONTINUE MENTION OF PATCHY DENSE FOG IN THE AFTERNOON RENDITION OF THE HWO. TO START THE DAY MONDAY...COULD SEE SOME SNEAKY SPRINKLE ACTIVITY EARLY NORTH OF THE BRIDGE...AS BAND OF ISENTROPIC ASCENT ON THE 305-310K SURFACE PUSHES THROUGH EARLY IN THE DAY COINCIDENT WITH A BAND OF POSITIVE THETAE ADVECTION AT H85. OUTSIDE OF THIS A HOT AND HUMID DAY IS IN STORE FOR MOST OF NORTHERN MICHIGAN AS WE WILL BE FIRMLY ENTRENCHED IN THE WARM SECTOR OF APPROACHING LOW PRESSURE...WITH T85S QUICKLY RISING ABOVE 20C BY AFTERNOON. MET GUIDANCE HAS BACK SOMEWHAT CLOSER TO REALITY AFTER ADVERTISING NEAR 100 DEGREE HIGHS ON IT/S PRIOR TWO RUNS...BUT CONTINUES TO BE ON THE WARM SIDE OF THE ENVELOPE. WHILE HIGHS WILL BE A LITTLE TRICKY GIVEN STABLE LLEVEL PROFILE...GOOD MIXING /GIVEN AFOREMENTIONED APPROACHING LOW/ SHOULD PROMOTE HIGHS INTO THE LOWER 90S /PERHAPS A FEW SPOTS HITTING 95?/ OVER NORTHERN LOWER. SOMEWHAT MORE CHALLENGING FORECAST OVER EASTERN UPPER AS MCS ACTIVITY IN THE VICINITY OF RETREATING WARM FRONT LOOKS TO RIDE ALONG OR NORTH OF THE NORTHERN EDGE OF LAKE SUPERIOR BY AFTERNOON. COULD SEE THIS ACTIVITY STARTING TO NEAR CHIPPEWA COUNTY LATE...SO WILL CONTINUE INHERITED AFTERNOON CHANCE POPS. DO THINK...HOWEVER...THE BULK OF ANY POTENTIAL ACTIVITY WILL HOLD OFF UNTIL MONDAY NIGHT. WITH MORE QUESTIONS ABOUT CLOUD COVER AND MORNING SPRINKLE/AFTERNOON TSRA CHANCES...WILL KEEP HIGHS IN THE MID 80S FOR THESE LOCALES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 300 PM EDT SUN JUL 15 2012 MONDAY NIGHT THROUGH TUESDAY NIGHT...AN ACTIVE PERIOD OF WEATHER FOR SURE...WITH MAIN FORECAST ISSUE BEING THE TIMING AND PLACEMENT OF CONVECTION. A BIT OF A CHANGE IN THE UPPER PATTERN AS RECENTLY PERSISTENT HIGH LATITUDE REX BLOCKING FEATURE NEAR GREENLAND IS FORECAST TO GET THE BOOT...ALLOWING STRONGER ENERGY NEAR HUDSON BAY TO DEEPEN WITH TIME IN RESPONSE TO BURGEONING UPPER RIDGING THROUGH THE PLAINS/CENTRAL CANADA. THIS TYPE OF SETUP WILL HAVE THE NET EFFECT OF PUTTING THE SQUEEZE PLAY ON UPPER HEIGHTS ALONG THE NORTHERN TIER...WHILE ALSO HELPING TIGHTEN THE LOW/MID LEVEL THERMAL GRADIENT JUST NORTH OF OUR AREA. SUBSEQUENT DIGGING UP THE UPPER TROUGH INTO TUESDAY SHOULD GRADUALLY FORCE A COLD FRONT DOWN THROUGH THE NORTHERN LAKES...ALL WHILE HELPING ENHANCE ENTRANCE REGION FORCING FROM THE UPPER JET NEARBY. THE BIGGEST FEATURE WE'LL BE WATCHING IS THE POSSIBILITY FOR AN MCS TO BE MAKING A TRACK TOWARD EASTERN UPPER BY LATER MONDAY...BUT ESPECIALLY INTO MONDAY NIGHT...WITH DIURNAL ENHANCEMENT OF THE LOW LEVEL JET FEEDING DIRECTLY INTO THE APPROACHING FRONTAL BOUNDARY. WITH PRONOUNCED THERMAL RIDGING ACROSS NORTHERN LOWER INDICATIVE OF A QUITE UNSTABLE BUT CAPPED ENVIRONMENT WITHIN A NOTABLE ELEVATED MIXED LAYER ENVIRONMENT...STILL THINKING THAT AN UPSTREAM MCS MAY GRADUALLY TURN SOUTHWARD WITH TIME TOWARD THE FAR NORTHERN COUNTIES ON THE FRINGE OF STRONGER CAPPING. THICKNESS DIVERGENCE PLOTS AND CORFIDI VECTORS ALSO SUPPORT THIS NOTION...AND GIVE HIGHER CONFIDENCE TO GOING LIKELY POPS FROM ABOUT THE STRAITS ON NORTH. SEVERE WEATHER THREAT DOES EXIST WITH CONVECTIVE FEATURE LIKELY RIDING THE EDGE OF QUITE STRONG SHEAR (H5 WINDS UP AROUND 40 KNOTS WITH H3 WINDS NEARING 60 KNOTS)...SO SOMETHING TO KEEP WATCHING. MUCH BIGGER QUESTION MARKS SOUTH OF THE STRAITS REGARDING CONVECTIVE EVOLUTION. GUT FEELING PER PATTERN RECOGNITION IS THAT A CONVECTIVE LINE ON THE SOUTHERN FRINGE OF THE MCS MAY TRY TO MARCH SOUTH INTO NORTHERN LOWER WITH TIME. THIS IDEA IS SUPPORTED BY PROGGED VEERING OF THE LOW LEVEL JET CONVERGENCE AXIS DIRECTLY OVERHEAD WHILE THE SURFACE (PERHAPS OUTFLOW?) BOUNDARY DRIFTS SOUTH WITH TIME. HOWEVER...IF THE NAM/GGEM SOLUTIONS HAVE THEIR WAY SHOWING A MUCH STRONGER LLJ FEATURE...MUCH OF NORTHERN LOWER WILL MISS OUT ANY CHANCE FOR CONVECTION AS THE BEST CONVERGENCE WILL SHIFT WELL INTO ONTARIO. THIS WILL BE A SHORT TERM FORECAST PROBLEM...BUT WORTH A CHANCE MENTION EITHER WAY AS CONFIDENCE REMAINS LOW. BETTER CHANCES SOUTH OF THE BRIDGE MAY COME LATER TUESDAY INTO TUESDAY EVENING AS UPPER TROUGHING CONTINUES TO DIG TOWARD LAKE SUPERIOR...FURTHER SHUNTING THE SURFACE BOUNDARY SOUTH WITH TIME (IF CONVECTION DOESN'T ALREADY DO THAT EARLIER IN THE DAY). WITH AT LEAST SOME CHANCE TO DESTABILIZE (CERTAINLY SOME QUESTIONS ABOUT CLOUD COVER)...WILL SEE ANOTHER CHANCE FOR CONVECTION TO FIRE ALONG THE BOUNDARY...MOST LIKELY ACROSS SOUTHEAST COUNTIES WHERE SLACK FLOW ALONG THE FRONT MAY ALLOW SOME TURNING OF THE WINDS ONSHORE. LOW LEVEL JET ORIENTATION PARALLEL TO THE SURFACE BOUNDARY WON'T DO MUCH TO HELP US OUT...BUT SOME JET ENTRANCE FORCING MAY DO THE TRICK. LOOKS LIKE MUCH OF THE ACTIVITY WILL SHIFT SOUTH OF THE APX CWA BY LATER TUESDAY EVENING...AS CORE OF MUCH DRIER AIR BEGINS TO MAKE ITS MOVE. LATER PERIODS (WEDNESDAY THROUGH SUNDAY)...LOOKING LIKE A GREAT STRETCH OF MID-JULY WEATHER WILL DESCEND UP ON THE REGION AS WE WRAP UP THE WORK WEEK AND WELCOME NEXT WEEKEND...COMPLETE WITH NEAR SEASONABLE HIGHS AND NOTABLY LOWER HUMIDITY LEVELS. THE OVERALL UPPER PATTERN THROUGH THE EXTENDED PERIODS OF THE FORECAST WILL BE DOMINATED BY RENEWED UPPER TROUGHING ACROSS MUCH OF EASTERN CANADA...COURTESY OF BUILDING UPPER RIDGE BACK INTO THE PLAINS STATES. STRONG CONFLUENCE IN BETWEEN WILL SUPPORT PLENTIFUL LOW LEVEL RIDGING FROM HUDSON BAY DOWN INTO OUR NECK OF THE WOODS... HELPING TRANSPORT A NOTICEABLY LESS HUMID BUT STILL QUITE WARM AIRMASS OUR WAY AS THE LOW LEVEL FLOW TURNS MORE NORTHERLY WITH TIME. NOT REALLY SEEING ANY SIGNS OF MAJOR RAIN CHANCES RIGHT ON THROUGH THE DAY ON SUNDAY WITH TIGHTEST BAROCLINIC ZONE AND MOISTURE GRADIENT LOCATED WELL OFF TO THE WEST...BUT SUPPOSE SOMETHING COULD SNEAK INTO THE PICTURE BY LATE SUNDAY WITH HINTS THAT THERMAL RIDGING MAY BEGIN TO FOLD BACK INTO THE WESTERN LAKES. OTHERWISE... LOOK FOR HIGHS INTO THE UPPER 70S TO MIDDLE 80S WITH COMFORTABLE OVERNIGHT LOWS BACK INTO THE 50S (GREAT SLEEPING WEATHER). WILL PROBABLY EVEN SEE SOME UPPER 40S IN THE USUAL COOL SPOTS... ESPECIALLY THURSDAY AND FRIDAY NIGHTS WITH HIGH PRESSURE OVERHEAD. HONESTLY...DOES IT GET ANY BETTER? && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1146 PM EDT SUN JUL 15 2012 FOG ALREADY STARTING TO EMERGE AT SOME OB SITES...INCLUDING MBL. VSBYS WILL CONTINUE TO GO LOWER DESPITE PARTIAL CLOUD COVER... THANKS TO LIGHT WINDS AND HUMID AIR. EXPECT MOST SITES TO SEE IFR CONDITIONS AT TIMES EARLY THIS MORNING...WITH TVC A POSSIBLE EXCEPTION. SW WINDS WILL INCREASE MONDAY AS WEAK HIGH PRESSURE MOVES TO THE EAST. ANY SHRA/TSRA THAT DEVELOP WILL LIKELY IMPACT UPPER MI AND POINTS NORTH...AND SHOULD AVOID ALL TAF SITES. WINDS WILL RAMP UP JUST OFF THE DECK MONDAY EVENING...AND LLWS HAS BEEN INTRODUCED FOR ALL TAFS. && .MARINE... ISSUED AT 300 PM EDT SUN JUL 15 2012 WEAK AREA OF HIGH PRESSURE WILL BE OVER THE REGION TONIGHT... PROVIDING A CONTINUATION TO RECENTLY QUIET CONDITIONS OVER THE MARINE WATERS. EXPANSIVE FOG OVER LAKE SUPERIOR TODAY WILL LIKELY EXPAND TO SOME EXTENT TONIGHT...POTENTIALLY IMPACTING LOCATIONS INCLUDING WHITEFISH BAY AND THE SAULT. ON MONDAY...LOW PRESSURE WILL APPROACH THE GREAT LAKES FROM THE WEST...WITH SOUTHWESTERLY FLOW STRENGTHENING AS A RESULT. THIS WILL LIKELY PRODUCE A PERIOD OF SMALL CRAFT CONDITIONS OVER LAKE MICHIGAN BY MONDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS LOOK PROBABLE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT ASSOCIATED WITH THIS LOW PUSHES THROUGH THE REGION. HIGH PRESSURE WILL RETAKE CONTROL OF OUR WEATHER TUESDAY NIGHT WITH LIGHT WIND/WAVE ACTIVITY EXPECTED THROUGH THE END OF THE WEEK. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB SYNOPSIS...TL SHORT TERM...JA LONG TERM...DL AVIATION...JZ MARINE...JA
Hazardous weather outlook, Jul 15, 4:46 PM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 446 PM EDT SUN JUL 15 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 162200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 446 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT WITH LOCALLY DENSE FOG POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY ANY RAINFALL REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) ARNOTT/JZ
In the hours before
Local storm report, Jul 15, 9:59 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
959 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HEAVY RAIN STERLING 44.03N 84.02W
07/15/2012 M1.05 INCH ARENAC MI SPOTTER
12 HR TOTAL ENDING AT 10 PM.
&&
MBOGUTHNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.